MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS PRECICE SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

NUVASIVE SPECIALIZED ORTHOPEDICS PRECICE SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number P8.5-50C195
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The nail will not be returning for device evaluation and the surgeon opted to leave the anti rotation lug in the patient.The root cause is unable to be determined at this time.If any additional information is provided, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that the nail was removed because the scheduled length had been achieved.A crack in the nail was not noticed until it was out of the patient and on the back table.X-ray images revealed "a screw" still in tibial canal.After examining the nail, the anti-rotation lug was not in the nail but in the patient.
 
Additional Manufacturer Narrative
Correction: h6 (health effect - impact code).Additional data: h3, h6, h10.The nail was not returned for investigation.However, photos and x-rays were provided.Review of photos noted a cracked housing tube and review of the provided x-ray images observed that the anti-rotation lug was disengaged from the housing tube, and the anti-rotation lug was stuck to the tibia canal.A definitive cause of the reported issues could not be determined due to no device return; however, based on photo and x-ray review, it can be deduced that due to the crack in the housing tube, the mating between the tube and anti-rotation lug may have become loose.Then, during the normal operation of the nail, the torsional forces applied to the lug may have caused the lug to disassociate from the housing tube.Based on similar complaints in the past, the cracking in the housing tube is caused by excessive bending stress applied to the nail due to weight applied during patient activities.It should also be noted the device remained implanted for approximately 2.5 years (per ifu, the device should not remain implanted for greater than one year).The production inspection data for the lots of anti-rotation lug and housing tube were reviewed and confirmed the parts met design specifications per the engineering drawings.Review of the device history records indicated the unit met all quality specifications and testing prior to product release.
 
Event or Problem Description
No additional information was provided.

Brand Name
PRECICE SYSTEM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS
101 enterprise #100
aliso viejo 92656
Manufacturer (Section G)
NUVASIVE SPECIALIZED ORTHOPEDICS
101 enterprise #100
aliso viejo CA 92656
Manufacturer Contact
geoff gannon
101 enterprise #100
aliso viejo, CA 92656
8583448112
MDR Report Key13695206
Report Number3006179046-2022-00139
Device Sequence Number19254589
Product Code HSB
UDI-Device Identifier00812258020378
UDI-Public812258020378
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K173129
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberP8.5-50C195
Device Lot Number9071903AAA
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/16/2022
Supplement Date Received by Manufacturer04/06/2022
Initial Report FDA Received Date03/08/2022
Supplement Report FDA Received Date04/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/19/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age12 YR
Patient SexFemale
Patient Weight51 KG